Colorado, 2011Tornado in Colorado, August 26, 2011
August 26, 2011 · NWS PUB · 1 event in 1 county or zone
A brief tornado occurred on the north side of Ft. Carson.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A brief tornado occurred on the north side of Ft. Carson. There was no damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 26, 2:53 AM MST, 9 hours 52 minutes earlier.
Area forecast discussion, Aug 26, 2:53 AM MST, 9 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
353 AM MDT FRI AUG 26 2011
.SHORT TERM...
(TODAY AND TONIGHT)
THERE ARE STILL A FEW ECHOES SHOWING UP ON RADAR OVR SOME OF THE MT
LOCATIONS...AND COULD BE SOME VERY LIGHT RAIN REACHING THE GROUND.
WL KEEP SOME ISOLD POPS IN THE FORECAST FOR THE MORNING HRS OVR THE
HYR TRRN.
THE UPR RIDGE CENTER WL BE OVR NRN NM TODAY AND TONIGHT. A WEAK
FRONT IS EXPECTED TO MOVE INTO THE SERN PLAINS EARLY IN THE
AFTERNOON...AND APPEARS TO STALL OVR PUEBLO COUNTY AND EASTWARD
INTO KIOWA COUNTY. BY NOON THE NAM SHOWS PCPN OVR A LOT OF THE MT
AREAS AND ACRS LAS ANIMAS COUNTY. THE 4KM WRF HAS THE BEST CHANCE
FOR PCPN AFTER MIDMORNING OVR THE SAN JUAN AND LA GARITA MTS...WITH
MAYBE SOME ISOLD PCPN OVR THE CENTRAL AND ERN MTS. IN THE AFTERNOON
THE NAM HAS THE BEST PCPN CHANCES OVR THE MTS AND THE PALMER
DVD...AS DO THE GFS AND WRF...WITH SOME ISOLD CHANCES OVR THE SERN
PLAINS. THE STEERING WINDS TODAY ARE EXPECTED TO BE LIGHT...AROUND
5 TO 10 KTS...THUS SLOW MOVING STORMS CAN BE EXPECTED WITH THE
THREAT OF HEAVY RAINFALL. TEMPS TODAY STILL WL BE ABOUT 10 DEGREES
ABOVE NORMAL OVR THE ERN PLAINS...AND AROUND 5 ABOVE NORMAL IN THE
SAN LUIS VALLEY.
THE MODELS QUICKLY DIMINISH PCPN COVERAGE AFTER SUNSET...HOWEVER THE
GFS AND WRF ARE HINTING AT THE POTENTIAL FOR SOME LINGERING ISOLD
AREAS OF PCPN OVR/NR THE HYR TRRN AS WE SEEN THE LAST COUPLE
NIGHTS...AND OVR THE FAR SERN PLAINS.
.LONG TERM...
(SATURDAY THROUGH THURSDAY)
SATURDAY-SATURDAY NIGHT...BROAD UPPER HIGH CENTERED ACROSS
NORTHWESTERN NEW MEXICO SATURDAY KEEPS MONSOONAL MOISTURE PLUME
ACROSS THE REGION WITHIN WEAK WEST TO SOUTHWEST FLOW ALOFT AHEAD OF
ANOTHER SHORT WAVE TROUGH LIFTING OUT ACROSS THE NORTHERN GREAT
BASIN SATURDAY NIGHT. THE AVAILABLE MOISTURE WILL ALLOW FOR ISOLATED
TO SCATTERED DIURNAL SHOWERS AND THUNDERSTORMS TO DEVELOP IN THE
AFTERNOON AND EVENING WITH THE MOST NUMEROUS STORMS OVER THE
MOUNTAINS. WEAK WESTERLY FLOW ALOFT ALONG WITH INCREASED LOW LEVEL
MOISTURE MAY HELP DEVELOP A FEW STORMS ACROSS THE PLAINS IN THE LATE
AFTERNOON THROUGH THE LATE EVENING. MODELS INDICATING WARM AIR ALOFT
REMAINING ACROSS THE REGION WITH TEMPERATURES AGAIN WELL ABOVE
SEASONAL AVERAGES WITH HIGHS IN THE 60S AND 70S ACROSS THE HIGHER
TERRAIN AND MAINLY IN THE 90S PLAINS DESPITE INCREASING LOW LEVEL
UPSLOPE FLOW.
SUNDAY-MONDAY...WEAK WEST TO NORTHWEST FLOW ALOFT PROGGED ACROSS THE
STATE AS THE NORTHERN GREAT BASIN SHORTWAVE CONTINUES OUT ACROSS THE
NORTHERN ROCKIES SUNDAY AND INTO THE NORTHERN HIGH PLAINS ON MONDAY.
PASSING WAVE SENDS A FRONT ACROSS THE EASTERN PLAINS SUNDAY MORNING
WITH ANOTHER SHOT OF COOLER AIR ACROSS THE PLAINS LATE SUNDAY NIGHT
AND EARLY MONDAY MORNING. WITH THAT SAID...SHOULD SEE A SLIGHT
COOLING OF TEMPS ON SUNDAY WITH A MORE NOTICEABLE COOL DOWN ON MONDAY
WITH HIGHS SOME 10-15F COOLER THAN SUNDAY AS H7 TEMPS COOL SOME 3C
TO 4C BEHIND PASSING WAVE. MID AND UPPER LEVEL MOISTURE REMAINS IN
PLACE ACROSS THE REGION WITH ISOLATED TO SCATTERED CONVECTION
EXPECTED ACROSS THE MOUNTAINS AND PLAINS EXPECTED WITH AGAIN BEST
COVERAGE OVER AND NEAR THE MTS. HAVE KEPT SLIGHT POPS MENTIONED
OVERNIGHT SUNDAY WITH UVV ASSOCIATED WITH PASSING WAVE WITH THE
PLAINS POSSIBLY TOO STABLE FOR CONVECTION MONDAY.
TUESDAY-THURSDAY...LATEST MODELS CONTINUING TO INDICATE A BROAD
UPPER TROUGH OVER THE WEST COAST SLOWLY MOVING INTO THE GREAT BASIN
REGION WITH INCREASING SOUTHWEST FLOW ALOFT ACROSS THE STATE THROUGH
THE PERIOD. THE SOUTHWEST FLOW LOOKS TO KEEP MOISTURE PLUME ACROSS
THE AREA THROUGH MID WEEK KEEPING ISOLATED TO SCATTERED DIURNAL
CONVECTION POSSIBLE ACROSS THE HIGHER TERRAIN WITH WARMER AND DRIER
WEATHER EXPECTED ACROSS THE EASTERN PLAINS. -MW
&&
.AVIATION...
WITH AN UPR RIDGE OVR THE AREA WE CAN EXPECT GENERALLY VFR CONDITIONS
TODAY AND TONIGHT AT THE TAF SITE. HOWEVER THERE WL BE THE POSSIBILITY
OF TSTMS IN THE VICINITY OF THE TAF SITES THIS AFTERNOON AND
EVENING...ESPECIALLY AT KCOS. WITH THE POTENTIAL FOR SOME HEAVY
RAINFALL...THERE COULD BRIEFLY BE MVFR CONDITIONS.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
28/23
Hazardous weather outlook, Aug 26, 11:02 AM MST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1202 PM MDT FRI AUG 26 2011
COZ058>089-093>099-271815-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1202 PM MDT FRI AUG 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED OVER AND NEAR THE MOUNTAINS
THIS AFTERNOON AND EVENING. ISOLATED STORMS WILL BE POSSIBLE OVER
THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING. THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING LIGHTNING...LOCALLY HEAVY RAIN...AND
OUTFLOW WINDS THAT COULD GUSTS TO AROUND 40 MPH. THE THUNDERSTORMS
WILL DISSIPATE IN MOST AREAS BY MIDNIGHT...BUT A FEW COULD
LINGERING PAST MIDNIGHT NEAR THE MOUNTAINS AND IN COUNTIES NEAR
THE KANSAS BORDER.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE EACH DAY...WITH THUNDERSTORMS BEING MOST NUMEROUS
OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS WITH THUNDERSTORMS WILL
BE CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. SMALL HAIL
GENERALLY LESS THAN 1/2 INCH IN DIAMETER...AND WIND GUSTS UP TO 50
MPH...MAY ALSO BE POSSIBLE WITH THE STRONGEST STORMS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
34/34
Tornado, El Paso
- When
- August 26, 12:45 PM MST to 12:47 PM MST
- Where
- El Paso County, 2.52 mi WSW of Ft Carson to 2.44 mi WSW of Ft Carson
- Rating
- EF0
- Path length
- 0.11 mi
- Path width
- 50 yd
- Reported by
- Other Federal Agency
- Coordinates
- 38.718, -104.824
A tornado occurred west of Highway 115 in a field. There was no damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane and Tornadoes in North Carolina, August 26 to 28, 20114 deaths · 1 injured · $617 million · EF2 · 31 events
- Wildfire in Texas, August 26 to 31, 20111 injured · $13 million · 9 events
- Tropical Storm in North Carolina, August 26 to 27, 2011$4.3 million · 6 events
- Tropical Storm and Storm Surge in South Carolina, August 26, 2011$227,000 · 15 events
- Hail and Damaging Wind in Kansas, August 26, 2011$125,000 · 70 kt wind · 2 events
- Damaging Wind in Arizona, August 26, 2011$100,000 · 52 kt wind · 1 event
- Flash Flooding and Hail in California, August 26 to 28, 2011$50,000 · 56 kt wind · 4 events
- Damaging Wind in Arizona, August 26, 2011$25,000 · 61 kt wind · 1 event
- Strong Wind in North Carolina, August 26 to 27, 2011$20,000 · 1 event
- Hail and Damaging Winds in Kansas, August 26, 20111 in hail · 8 events
- Marine High Wind in South Atlantic Coastal Waters, August 26, 201156 kt wind · 5 events
- Damaging Winds in South Carolina, August 26, 2011$9,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332454.